Hail, Luzerne
- When
- May 11, 6:55 PM EST
- Where
- Luzerne County, White Haven
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.067, -75.800
Dime sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 11, 12:53 PM EST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 153 PM EDT SUN MAY 11 2003 SVR WX THREAT IN AREA WILL CONTINUE THROUGH LATE AFTERNOON. AFD WILL BE BREIF. WILL INCLUDE A REST OF AFTERNOON AND ISSUE REGULAR PACKAGE WITH ATTM. TONIGHT...WILL LINGER TSTORMS INTO THIS EVENING...AND THEN JUST GO WITH CHC SHRA OVERNIGHT. THINK MOST OF THE SEVERE THREAT WILL BE OVER BY 00Z OR SHORTLY THEREAFTER. MIGHT SEE A BREAK IN PRECIP RIGHT BEHIND FRONT...BUT AS 500 MB CLOSED LOW APPROACHES...THE TREAT OF SHOWERS WILL RETURN. MON-TUE...CLOSED LOW WILL PROVIDE QUITE DISMAL WX AS CLOUDS AND SHOWERS WILL BE THE RULE THROUGH THE PERIOD...WITH TEMPS RUNNING 10-15 DEGREES F BELOW NORMAL. SHOULD THERE BE ANY BREAKS OF SUN...WILL HAVE WATCH FOR COLD POOL STORMS. BUMP UP POPS TO CAT FOR MON...AND TO LKLY FOR MON NIGHT. .BGM...TOR WATCH 358 ALL OF CWA EXCEPT SULLIVAN/DELAWARE/WAYNE/PIKE. CEMPA
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-111015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 429 AM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT TODAY. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL CROSS THE REGION LATE THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FEATURE AND IMPACT THE AREA FROM SOUTHWEST TO NORTHEAST MAINLY BETWEEN 2 PM AND 7 PM. THUNDERSTORMS THAT DEVELOP WILL BE FORMING IN AN ENVIRONMENT CONDUCIVE TO RAPID SEVERE WEATHER DEVELOPMENT INCLUDING DAMAGING WIND GUSTS...LARGE HAIL AND EVEN THE CHANCE FOR ISOLATED TORNADOS. THE MORE FAVORED AREA FOR ALL OF THESE POSSIBILITIES EXISTS FROM THE SOUTHERN FINGER LAKES REGION... SOUTHERN TIER OF NEW YORK AND ACROSS ALL OF NORTHEAST PENNSYLVANIA WHERE THE STORM PREDICTION CENTER HAS HOISTED A MODERATE RISK EVENT STATUS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO AND LOCAL AMATEUR RADIO REPEATER NETWORKS FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING. JAB
NYZ057-062-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 235 PM EDT SUN MAY 11 2003 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...ALONG A LINE EXTENDING FROM DELHI TO LIBERTY.....MOVING EAST AT 35 MPH. STRONG THUNDERSTORMS WILL BE NEAR... SOUTH FALLSBURG AND NEVERSINK AT 300 PM. WOODRIDGE AND WOODBOURNE AT 310 PM. MT VERNON AND PHILLIPSPORT AT 325 PM. EXPECT HEAVY RAINFALL AND SMALL HAIL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. PADAVONA
NYZ009-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 535 PM EDT SUN MAY 11 2003 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CAMDEN....OR ABOUT 12 MILES WEST OF FLORENCE....MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... FLORENCE AND GLENMORE AT 600 PM. AVA AND POINT ROCK AT 615 PM. BOONVILLE AND HAWKINSVILLE AT 630 PM. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
NYZ023>025-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 654 PM EDT SUN MAY 11 2003 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR ODESSA MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CAYUTA AT 715 PM. NEWFIELD AT 730 PM. ITHACA AT 745 PM. FOREST HOME AT 800 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. GILT
NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-044- 047-112330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 705 PM EDT SUN MAY 11 2003 ...THE TORNADO WATCH FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA HAS EXPIRED... ...HOWEVER SCATTERED SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH MID EVENING... THE TORNADO WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA HAS BEEN ALLOWED TO EXPIRE. HOWEVER, SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING, AND A FEW MAY PRODUCE STRONG WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR SHORT TERM FORECASTS OR POSSIBLE WARNINGS WHICH WILL DETAIL THE ACTIVE WEATHER...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.
The Binghamton radar (KBGM), 127 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
1 hail. Local standard time, as filed.
Dime sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360379.